Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 18, 2025, 10:13 AM CDT for 7 counties in Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 10:13 AM CDT (15:13 UTC)
- Expired
- Mar 18, 2025, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377 WWUS74 KCRP 181513 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1013 AM CDT Tue Mar 18 2025 TXZ234-242>247-342>347-442-443-447-190300- /O.NEW.KCRP.WI.Y.0004.250318T1513Z-250319T0300Z/ Victoria-Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Port O Connor, Sinton, Portland, Long Mott, Corpus Christi, Bishop, Ingleside, Aransas Pass, Robstown, Ricardo, Flour Bluff, Bayside, Rockport, Victoria, Mathis, Austwell, Port Aransas, Port Lavaca, Fulton, Taft, Seadrift, Woodsboro, Loyola Beach, Kingsville, Holiday Beach, Refugio, Riviera, Tuloso, Odem, and Bloomington 1013 AM CDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Aransas Islands, Calhoun Islands, Coastal Aransas, Coastal Calhoun, Coastal Kleberg, Coastal Nueces, Coastal Refugio, Coastal San Patricio, Inland Calhoun, Inland Kleberg, Inland Nueces, Inland Refugio, Inland San Patricio, Kleberg Islands, Nueces Islands, and Victoria Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KRS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 6:28 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 18, 6:28 AM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
628 AM CDT Tue Mar 18 2025
...New AVIATION...
.SHORT TERM...
(Today through Wednesday)
Issued at 435 AM CDT Tue Mar 18 2025
Key Messages:
- Elevated to Critical fire weather conditions today, widespread
Critical conditions on Wednesday.
- High Risk of Rip Currents today and tonight.
- Breezy to windy today through tomorrow.
Breezy to windy conditions will be the main headlines for the day
today aside from the persistent fire weather concerns (refer to
the Fire Weather Discussion below for more information). A tight
pressure gradient caused by a high pressure system over the SE
CONUS and a low pressure over the Central Plains will generate
wind gusts to near 35-40 mph this afternoon. A 35-45 kt LLJ
drifting from west to east through the day will enhance those
winds at times, which may prompt the need for a Wind Advisory at
some locations. At the moment, have held off on issuing the
aforementioned advisory as model solutions have been differing on
the strength of the winds at the surface while presenting some
initialization discrepancies from current observations. Therefore,
will pass it on to the day shift for a closer review after the 12Z
runs begin to arrive. Otherwise, expect warmer temperatures
across the area today, with highs ranging from the mid 70s along
the coast to the mid 90s out west. Although the strong onshore
flow will bring back some moisture into the area today, rain
chances will remain near zero.
Winds will remain elevated through most of the night tonight,
before beginning to relax early Wednesday morning ahead of our
next cold front. The front is progged to swing across the area and
shift the winds around to the west and northwest between 09 and
12Z Wednesday morning. Although most of the area will remain dry,
PWATs will increase across the east to near 1-1.2" along the
boundary which may lead to a few showers (PoPs < 15%). By mid
morning rain chances will drop back to near zero, while winds will
increase again to around 15-20 mph with wind gusts to near 35
mph. Temperatures tonight are forecast to fall into the low to mid
60s across most of the area, with highs on Wednesday warming into
the low to mid 80s.
There is a High risk of rip currents in effect today and tonight
for the Gulf-facing beaches of the Middle Texas Coast. Although
winds will generally be out of the S-SE, the flow will be very
strong which will cause some hazardous conditions along the
coastal zones. Conditions will improve tomorrow in the wake of the
front with the winds shifting around to an offshore component.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 435 AM CDT Tue Mar 18 2025
Key Message:
- Elevated fire weather conditions persist into Thursday for all
of South Texas, focusing over the Brush Country Friday and
Saturday
Following the cold front Wednesday, a reinforcing surge of high
pressure will cause strong north to northeasterly flow over the Gulf
waters and breezy conditions over the Coastal Bend. Mariners should
use extreme caution Wednesday night into Thursday morning as winds
could gust near gale force. Inland, dry and breezy conditions will
warrant at least elevated fire weather conditions for much of South
Texas Thurday, focusing westward over the Brush Country heading into
the weekend: more details in the fire weather section below. Lows
will be able to drop into the mid 40s inland Wednesday night, then a
few degrees warmer on Thursday night. Thursday will be a nice break
from the heat with highs in the 70s.
Quasi-zonal flow aloft and surface onshore flow will return and
persist Friday through Sunday, resulting in much warmer temperatures
with highs in the low-mid 90s this weekend over the Brush Country,
to around 80 along the coast. Lows will be limited to the low to mid
60s. A weak cold front will try to push its way through South Texas
Sunday night into Monday, warranting a very low (10-20%) chance of
showers. Other than these rain chances, no precipitation is expected
in the long term.
&&
.AVIATION...
(12Z TAFS)
Issued at 620 AM CDT Tue Mar 18 2025
VFR conditions will prevail across area terminals through late
tonight. Brief MVFR levels are forecast at ALI/CRP/VCT sites
between 09-12Z Wednesday morning ahead and along an advancing cold
front. A LLWS of around 35-40 kts will continue to affect area
terminals this morning. Winds will mix down into the surface
throughout the day with gusts to near 40 kts possible. Winds will
remain elevated through late tonight before diminishing as the
frontal boundary slides across shifting to the northwest behind
it.
&&
.MARINE...
Issued at 435 AM CDT Tue Mar 18 2025
A south-southeasterly strong breeze (BF-6) with Small Craft
Advisory conditions can be expected today through early Wednesday
morning across the coastal waters. Near Gale conditions will be
possible at times along with occasional seas as high as 13 feet.
Winds on Wednesday will decrease to a gentle to moderate breeze
(BF-3 and 4) and shift northward as a cold front slides across.
North to northeast winds will strengthen to a strong breeze to
near Gale winds (BF-6 and 7) late Wednesday night into Thursday
morning with gusts to Gale possible and seas up to 8 feet. Winds
weaken Thursday afternoon, becoming a moderate to fresh breeze of
11-19 knots out of the south to southeast Thursday night through
the weekend.
&&
.FIRE WEATHER...
Issued at 435 AM CDT Tue Mar 18 2025
A Red Flag Warning is in effect from noon through 8 PM today for
Webb and La Salle Counties for relative humidity values as low as
20%, southerly winds gusting to 35 mph, and critically dry fuels
with Energy Release Component (ERC) values in the 90-96th
percentile. Farther east into portions of the Brush Country and
Coastal Plains, a Fire Danger Statement is in effect as winds will
also be gusty at around 30-35 mph, along with critically dry fuels.
However, minimum relative humidity values will be higher and at near
30-40% owing to the winds bringing in some moisture into the area.
Widespread Critical fire weather conditions are in the forecast for
Wednesday in the wake of a cold front, with the flow shifting
offshore and restrengthening to around 20-25 mph, with gusts to near
35 mph. Relative humidity values will be as low as 6% across the Rio
Grande Plains and between a 10-15% along the coast. Fuels will
remain critically dry with ERC values in the 90-99th percentile. A
Red Flag Warning will be in effect for all of South Texas with the
exception of the barrier islands from 7 AM through at least 9 PM
Wednesday.
At least Elevated fire weather conditions will continue into
Thursday for most of South Texas despite weaker winds, as relative
humidity drops to 8-15% inland and around 25% along the coast with
ERC percentiles well over the 90th percentile. Moist onshore flow
returns Friday and will continue through the weekend, but relative
humidity of 20-30% will still be reached over the Brush Country in
combination to moderate wind speeds of 15-20 mph. Therefore,
elevated fire weather conditions may still persist through the
weekend, primarily over the Brush Country as areas east remain over
40%.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 64 86 52 / 0 10 0 0
Victoria 81 62 82 44 / 0 10 0 0
Laredo 93 63 85 50 / 0 0 0 0
Alice 90 61 86 47 / 0 10 0 0
Rockport 80 66 83 53 / 0 10 0 0
Cotulla 94 61 86 45 / 0 0 0 0
Kingsville 89 64 86 50 / 0 0 0 0
Navy Corpus 77 65 80 56 / 0 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon today to 8 PM CDT this evening for
TXZ229-239.
Red Flag Warning from 7 AM to 9 PM CDT Wednesday for TXZ229>234-
239>247-342>344-346-347.
High Rip Current Risk through Wednesday morning for TXZ345-442-
443-447.
GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ231-232-236-
237-250-255-270-275.
&&
SHORT TERM...ANM/88
LONG TERM....EMF/94
AVIATION...ANM/88The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:07 AM CDT | Red Flag Warning | CRP | La Salle, Webb | 17 hr |
| Mar 18, 3:35 AM CDT | Red Flag Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 41 hr |
| Mar 18, 5:21 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.